Ohio, 2024Tornadoes in Ohio, May 7, 2024
May 7, 2024 · NWS IWX · 3 events in 2 counties and zones
Thunderstorms produced severe tornadoes and damaging wind gusts on the afternoon and evening of May 7. Large hail occurred in Indiana and Michigan, while three tornadoes were documented in Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced severe tornadoes and damaging wind gusts on the afternoon and evening of May 7. Large hail occurred in Indiana and Michigan, while three tornadoes were documented in Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 7, 12:29 PM EST, 6 hours 40 minutes earlier. Its key messages:
- Severe storms are likely mid afternoon into mid evening. The primary threat with any severe storms that occur include damaging winds, large hail, and a few tornadoes. Confidence is high.
- Isolated strong to severe storms are possible again Wednesday evening, mainly south of US 24. Localized heavy rain and flooding is the primary threat but a few storms could contain hail. Confidence is low.
- Cooler with chances for showers later this week into the weekend. Highs Friday into Sunday will be in the 60s. Otherwise temperatures will warm back into the mid 60s to mid 70s next week.
Area forecast discussion, May 7, 12:29 PM EST, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
129 PM EDT Tue May 7 2024
.KEY MESSAGES...
- Severe storms are likely mid afternoon into mid evening. The
primary threat with any severe storms that occur include damaging
winds, large hail, and a few tornadoes. Confidence is high.
- Isolated strong to severe storms are possible again Wednesday evening,
mainly south of US 24. Localized heavy rain and flooding is the primary
threat but a few storms could contain hail. Confidence is low.
- Cooler with chances for showers later this week into the weekend.
Highs Friday into Sunday will be in the 60s. Otherwise temperatures
will warm back into the mid 60s to mid 70s next week.
&&
.DISCUSSION...
Issued at 125 PM EDT Tue May 7 2024
Post convective outflow bubble from this morning sharpening
effective warm frontal zone from nrn IL esewd through cntrl IN
and into wrn OH. This will mix further north into evening over
nrn IN and will yield a certain tornado risk given enlarging low
level shear across this boundary. Otherwise growing instability
wedge across the warm sector back west is primed to initiate
convection along/ahead of cold front pushing through wrn IL attm
with additional isolated storms out in front through the warm
sector also possible late this afternoon. Given degree of
expected instability in combo with enhancing deep layer shear
supercells are likely with primary sig hail risk and attendant
enhanced tor risk with discrete storms interacting with the warm
front.
Storms clear quickly far east by mid evening and then quiet
overnight within post cold frontal bubble. This is short lived
however as nrn plains upper flow wobbles east into the midwest Wed
and induces new sfc frontal wave across the mid MS valley. While
track of this is expected to hold south fairly robust warm advection
aloft expected to spread as far north as the US 24 corridor with
localized heavy rain far south Wed evening and perhaps some marginal
hail risk with stronger storms. Thereafter elongating upper trough
hangs back through the srn lakes with a risk for showers at times
through Saturday along with quite cool temps.
Upper pattern breaks back warmer yet continued unsettled longer term
by mid next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 128 PM EDT Tue May 7 2024
Behind this morning's band of showers and thunderstorms, enough
convergence and forcing within a still moisture atmospheric column
has been modeled to produce additional showers and thunderstorms
this afternoon. Models actually do create additional instability
this afternoon behind the morning convection allowing for the chance
for strong to severe thunderstorms. It appears the timing of
thunderstorms will be 20z to 00z this evening with all threats on
the table with any thunderstorm. It is interesting that cold
advection waits until this evening, after the passage of the storms
and likely holds off widespread MVFR CIGs until at least that point.
Although patchy MVFR and perhaps IFR conditions will be possible
within the stronger thunderstorms with heavy rain reducing VISBY.
There is some indication that we clear out after this evening's
storms, but the dry air should be enough to keep fog at bay
overnight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.
&&
DISCUSSION...T
AVIATION...Roller
Hazardous weather outlook, May 7, 1:40 PM EST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
240 PM EDT Tue May 7 2024
INZ005-006-008-012>015-017-103-104-116-203-204-216-MIZ078-079-177-
277-080900-
Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Northern Berrien-Southern Berrien-
240 PM EDT Tue May 7 2024 /140 PM CDT Tue May 7 2024/
...TORNADO WATCH 195 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Severe storms are likely late this afternoon through early evening.
The primary threats are large hail and tornadoes with isolated
damaging winds possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this afternoon.
INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-080900-
Steuben-De Kalb-Allen IN-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
240 PM EDT Tue May 7 2024
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Tonight.
Severe storms are likely this evening. The primary threats are large
hail and tornadoes with isolated damaging winds possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening.
INZ026-027-033-034-OHZ024-025-080900-
Wells-Adams-Blackford-Jay-Van Wert-Allen OH-
240 PM EDT Tue May 7 2024
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Tonight.
Severe storms are likely late this evening. The primary threats are
large hail and tornadoes with isolated damaging winds possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Areas of heavy rain and localized flooding are possible Wednesday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening.
INZ020-022>025-032-080900-
White-Cass IN-Miami-Wabash-Huntington-Grant-
240 PM EDT Tue May 7 2024
...TORNADO WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Severe storms are likely late this afternoon through early evening.
The primary threats are large hail and tornadoes with isolated
damaging winds possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Areas of heavy rain and localized flooding are possible Wednesday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this afternoon.
LMZ043-046-080900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
240 PM EDT Tue May 7 2024
...TORNADO WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Severe storms are likely this afternoon. The primary threats are
large hail with isolated damaging winds possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
In the hours before
Local storm report, May 7, 6:23 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
723 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail 1 S Angola 41.63N 85.00W
05/07/2024 M1.75 Inch Steuben IN Trained Spotter
&&
CRLocal storm report, May 7, 6:36 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
736 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Hail 1 N Fort Wayne 41.09N 85.14W
05/07/2024 M0.88 Inch Allen IN Amateur Radio
Nickel sized hail lasted for 7 minutes near
Main Street and Wayne Street.
&&
NDMLocal storm report, May 7, 6:37 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
737 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM Hail Corunna 41.44N 85.14W
05/07/2024 E1.75 Inch De Kalb IN Public
Time estimated by radar.
&&
CRLocal storm report, May 7, 6:47 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
747 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 1 N Dewey Lake 42.07N 86.19W
05/07/2024 E1.00 Inch Cass MI Public
Report from mPING: Quarter (1.00 in.).
&&
LWFLocal storm report, May 7, 6:55 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
755 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Hail Kendallville 41.44N 85.27W
05/07/2024 E3.00 Inch Noble IN Public
&&
CRLocal storm report, May 7, 7:03 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
803 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Tstm Wnd Dmg 2 E Laketon 40.98N 85.79W
05/07/2024 Wabash IN Amateur Radio
Report of 3 damaged residences, roof off one
of them, as well uprooted trees and power
lines down. On state route 13 between 1000
and 1100 north.
&&
LWFTornado, Paulding
- When
- May 7, 7:09 PM EST to 7:14 PM EST
- Where
- Paulding County, 0.77 mi E of Broughton to 1.27 mi ENE of Melrose
- Rating
- EF1
- Path length
- 6.16 mi
- Path width
- 300 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.080, -84.515
Several reports of a funnel cloud were received prior to touchdown. The most extensive tornado damage occurred north of Road 82 along road 151 where several structures were impacted. An unanchored home was slid 18 feet off its foundation into the west side of a barn.
Tornado, Paulding
- When
- May 7, 7:16 PM EST to 7:17 PM EST
- Where
- Paulding County, 0.88 mi NW of Oakwood Bauer Fld Ar to 0.57 mi N of Oakwood Bauer Fld Ar
- Rating
- EF0
- Path length
- 0.47 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.160, -84.390
Emergency management sent drone footage which shows scoured dirt through a freshly plowed field along road 166 between road 191 and Ohio 66. The track terminates near a large metal outbuilding which lost some roof panels.
Tornado, Putnam
- When
- May 7, 7:54 PM EST to 7:55 PM EST
- Where
- Putnam County, 2.01 mi SSW of Belmore to 1.98 mi SSW of Belmore
- Rating
- EFU
- Path length
- 0.06 mi
- Path width
- 5 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.123, -83.943
A trained spotter reported a brief tornado touched down south of Belmore. No damage noted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, May 7, 202412 injured · $51 million · EF2 · 5 events
- Tornadoes and Flash Flooding in Ohio, May 7 to 8, 2024$2.6 million · EF2 · 37 events
- Tornadoes and Hail in Arkansas, May 7, 2024$789,000 · EF2 · 29 events
- Tornadoes and Hail in Michigan, May 7, 20241 injured · $627,000 · EF2 · 15 events
- Tornadoes and Damaging Winds in Ohio, May 7 to 8, 2024$565,000 · EF2 · 9 events
- Tornado and Hail in Indiana, May 7, 2024$1.1 million · 3.5 in hail · 42 events
- Tornadoes and Flooding in Wisconsin, May 7, 2024$237,000 · EF1 · 50 events
- Tornadoes and Hail in Indiana, May 7, 2024$220,000 · EF1 · 26 events
- Tornado and Hail in Arkansas, May 7 to 8, 2024EF2 · 9 events
- Tornadoes and Flash Flooding in Indiana, May 7 to 8, 2024$91,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Missouri, May 7, 2024$60,000 · EF1 · 13 events
- Hail in Iowa, May 7, 2024$300,000 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167157, 1167158, 1167160.